My brother the past few nights has been up at odd hours (3-5 am) seeming like he is still sleeping but walking and speaking to people that are not there. When my mom talked to him he spoke back as if she could see the people that aren't there. It seems like he is acting out his dream but in the morning when he was awake he also herd someone talk that wasn't there and then saw someone that wasn't there. we dont no if he experimented with a drug that had an effect or if he is developing some type of sleep or mental disorder. please help
21 Mar 2011
He needs to see a psychiatrist or health care professional right away.
If he is expirementing with illict drugs then he needs to speak with someone about this behavior. If he is developing a mental illness, he needs to get it diagnosed.
Regardless, a doctor needs to be involved.
How old is he?
21 Mar 2011
After reading all the previous posts, I must say that this is not behavior to mess around with. Contact 911 and get him into the hospital for evaluation. He may be experimenting with drugs or having a psycotic episode such as would occur with schizophrenia. If he is homicidal (as in using a knife to cut things) or suicidal, you need to get help asap.
Good luck and keep us posted,
21 Mar 2011
It may be difficult to do, BUT the others are right... your brother needs to be evaluated for possible psychosis or drug-induced psychosis. Teknotard is right in that your brother is in the target range for onset schizophrenia (by the way Teknotard-good call!) and yes, it can come on progressively OR suddenly. Like LaurieShay said, if you have to get the cops involved, then you have to. If your brother refuses to go with your parents to the ER, then you need to call your local police station's NON-emergency number and inform them of what he's been doing OR, if he is threatening to hurt himself or others or acting violently (ie cutting things with the knife), then by all means call 911 and tell the what he's up to. I know it sounds like a hard decision to make, but the sooner he sees someone, the faster he can be started on meds that can help him. Good luck. I work at a psych hospital so if you need to talk further, you can send me questions privately through the board here.
21 Mar 2011
When I was first reading your post I was thinking he may be having night terrors but if he is acting this way during the day too something else is going on. As the others have said, he needs help right away! These are very scary symptoms for all involved and need to be addressed before he hurts himself or someone else. It is hard to say what is causing the symptoms. If he is doing drugs or if it is a chemical imbalance like schizophrenia, either way he needs help. If he pulls out a knife again by all means call 911 from another room away from his hearing range-let people who are trained deal with him-dont try to disarm him yourself! This is probably very scary for him as well. You do not mention what he is thinking or saying about his behavior. Does he remember doing any of this later when he is not acting out? If you can get him to go voluntarily to the hospital or Drs office that is great but if he is acting to hurt himself or others call for help (911). Good Luck to you all!
11 Apr 2012
I might be a little late to the discussion but I was hoping I could perhaps help you find out what your brother took assuming it isn't a sort of mental disorder. I highly doubt that he took LSD or any hallucinogenic similar to it because users can distinguish between hallucinations and real life while under the influence assuming they knowingly took the hallucinogen. What I believe he took (once again assuming it isn't a sort of mental disorder) was a type of psychedelic called a deliriant. While under the influence of these the user can't distinguish between reality and their hallucinations and often forget they even took a drug which adds to their confusion. In other words its temporary schizophrenia which can last anywhere from a few hours to a few days. The most commonly used deliriant is diphenhydramine found in the allergy medicine Benadryl. If you haven't already found the answer to his behavior I would add that to the list of possibilities. I hope this helped :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have a family member who was diagnosed bi-polar after inducing several types of different drugs. I believe that he could be suffering from a drug ...
2 answers • 8 Aug 2009
i take xyrem and things keep happening where its so familiar and then i realize i dreamed about it and i can remember the dream then.
1 answer • 15 Sep 2010
How can Oppositional Defiant Disorder be a disorder. ? Children always rebel against their parents.?
... Its called growing up and has been happening long before psychiatry decided to medicalise everything possible !
2 answers • 12 Jan 2011
My oldest whos 10 yrs old has aspergers high functioning autism and adhd and ptsd and opposionat defient disorder. He has been pu ton risperdal for ...
4 answers • 25 Sep 2013
Is trileptal safe for a small 7 yr old weighing 39 lbs. he has oppositional defiant disorder & ADHD?
and is emotionally impaired. His psychiatrist wants to put him on risperdal but I don't feel comfortable with this. Any suggestions for the ...
1 answer • 12 Nov 2013